Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 43, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 10, 2019, 9:59 AM CDT for Whiteside County, Illinois. It took effect at Mar 13, 2019, 11:07 AM CDT. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2019, 9:59 AM CDT (14:59 UTC)
- In effect from
- Mar 13, 2019, 11:07 AM CDT
- Expired
- Mar 31, 2019, 9:59 AM CDT
- In force
- 18 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Como (CMOI2). The gauge peaked at 15.18 ft at Mar 16, 2019, 12:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 7:08 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 10, 7:08 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
708 AM CDT Sun Mar 10 2019
.UPDATE...
Issued at 707 AM CDT Sun Mar 10 2019
Wind advisory in effect for locations along and north of
Interstate 80 until 9 am this morning.
UPDATE Issued at 648 AM CDT Sun Mar 10 2019
I have extended the wind advisory until 9 am for locations along
and north of Interstate 80 with wind gusts still around 45 mph.
Elsewhere, the winds have diminished below advisory criteria and
the advisory will be allowed to expire at 7 am.
&&
.SYNOPSIS...
Issued at 339 AM CDT Sun Mar 10 2019
Strong low pressure (992mb) moving into Lower MI with tight
gradient in the wake of the low. West winds have been sustained at
25 to 35 mph with gusts to around 45 mph early this morning. Will
let the wind advisory expire at 7 am as the gradient begins to weaken.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 339 AM CDT Sun Mar 10 2019
Today: Winds and clouds will gradually diminish as the day wears
on, as the cyclone tracks to the north of Upper MI and high
pressure slides into western IA. Highs will be in the 30s to
around 40.
Tonight: Increasing mid/high clouds as a weak short wave moves
across the area. Lows will range from the teens north to the lower
to mid 20s south.
.LONG TERM...(Monday through Saturday)
ISSUED AT 339 AM CDT Sun Mar 10 2019
The focus in the extended forecast remains the prolonged midweek
system which will bring the region windy conditions and another .5
to 1.25 inches of rain over several periods from Tuesday through
Thursday.
Dry conditions, with mostly clear skies and light/calm winds will be
common Monday and Monday night as a ridge of high pressure drifts
across the region.
Tuesday morning, precipitation will move into the W and SW parts of
the CWA. Backed off the timing of the onset slightly to focus on
late Tuesday morning. There may be a brief 1 to 2 hour period of
snow for areas north of Belle Plaine IA at the onset which will
become all rain by midday. Areas along and east of the MS River may
remain dry for a good chuck of the day Tuesday. The bulk of the
precip will move across the area in two waves; one Tuesday evening
and overnight into Wednesday and the other Wednesday afternoon and
evening. Springlike warmth will be seen with high in the 50s to
near 60 Wed. and mid 40s to near 60 Thursday. The low track remains
west of the area; putting the CWA in the warm sector and bringing
the possibility of some thunderstorms. The strongest winds forecast
in the extended period appear to be during the day Thursday, which
may warrant an advisory for the SE third/half of the CWA.
There still are some differences in timing and track to iron out all
the finer details at this time.
After the frontal passage Thursday night, much colder air and dry
conditions will remain over the area Friday through Sunday; with
highs back in the mid 30s to low 40s and lows in the teens and 20s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 648 AM CDT Sun Mar 10 2019
Winds will gradually diminish today and MVFR cigs this morning
will become VFR by afternoon.
&&
.HYDROLOGY...
Issued at 339 AM CDT Sun Mar 10 2019
Rainfall amounts of a half inch to 1.5 inches fell across the CWA
Saturday. This has resulted in several tributary rivers seeing some
sharp rises. Flood Warnings were issued for the Skunk at Augusta,
LaMoine at Colmar, and Fox at Wayland. Flooding continues on the
Rock at Joslin and Moline, where moderate flooding is expected.
Flood Watches were issued for the Pecatonica at Freeport, Iowa at
Marengo, Cedar at Lone Tree, and Mississippi at Gregory Landing.
Another storm system is forecast to affect the Midwest around the
middle of next week. Rainfall and temperatures well above freezing
will result in another round of rises on area waterways that may
push additional rivers into flood.
The situation with the ice jams between Lyndon and Prophetstown has
not changed over the past 24 hours. Route 78 remains open but water
is at the edges of the pavement. Rainfall and temperatures above
freezing may cause water levels near the ice jams to fluctuate rapidly.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 9 AM CDT this morning for Benton-Buchanan-
Cedar-Clinton-Delaware-Dubuque-Jackson-Jones-Linn-Scott.
IL...Wind Advisory until 9 AM CDT this morning for Bureau-Carroll-
Henry IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.
MO...NONE.
&&
UPDATE...Haase
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...14
AVIATION...Haase
HYDROLOGY...14Hazardous weather outlook, Mar 10, 9:01 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 901 AM CDT Sun Mar 10 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111415- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 901 AM CDT Sun Mar 10 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Another potent storm system is expected to impact the area Tuesday through Thursday, bringing strong winds and the potential for significant rain and a few thunderstorms. This may cause additional flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Sheets
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:48 PM CST | River Flood Warning | DVN | Des Moines, Henry, Lee | 6 days |
| Mar 10, 9:42 AM CDT | Areal Flood Warning | DVN | Van Buren | 72 hr |
| Mar 10, 10:18 AM CDT | River Flood Watch | DVN | Clinton, Scott | 24 hr |
| Mar 10, 10:18 AM CDT | River Flood Watch | DVN | Keokuk | 5 hr |
| Mar 10, 11:55 AM CDT | River Flood Watch | DVN | Des Moines, Lee | 21 days |
| Mar 10, 3:29 PM CDT | River Flood Warning | DVN | Keokuk | 9 days |
| Mar 10, 4:02 PM CDT | River Flood Warning | DVN | Louisa | 35 days |
| Mar 9, 6:27 PM CST | Areal Flood Warning | DVN | Henderson, Mercer, Warren | 18 hr |
| Mar 9, 8:01 PM CST | River Flood Warning | DVN | Hancock, McDonough | 71 hr |
| Mar 10, 9:59 AM CDT | River Flood Warning | DVN | Stephenson | 21 days |
| Mar 10, 12:00 PM CDT | River Flood Warning | DVN | Hancock | 113 days |
| Mar 9, 6:08 PM CST | River Flood Warning | DVN | Clark | 13 hr |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.